Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 66, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Dec 25, 2017, 9:41 PM CST for Dyer County, Tennessee. It took effect at Dec 26, 2017, 6:00 AM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2017, 9:41 PM CST (03:41 UTC)
- In effect from
- Dec 26, 2017, 6:00 AM CST
- Expired
- Dec 29, 2017, 12:00 PM CST
- In force
- 3 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dyer County, TN
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Forked Deer River at Dyersburg (DYET1).
- Action stage
- 14 ft
- Minor stage
- 22 ft
- Moderate stage
- 26.5 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
801
WGUS44 KMEG 260341
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
941 PM CST Mon Dec 25 2017
The National Weather Service has issued a Flood Warning for the North
Fork Forked Deer River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC045-270341-
/O.NEW.KMEG.FL.W.0066.171226T1200Z-171229T1800Z/
/DYET1.1.ER.171226T1200Z.171228T0000Z.171229T1200Z.NO/
941 PM CST Mon Dec 25 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the North Fork Forked Deer River at Dyersburg
* from Tuesday December 26 until Friday December 29.
* At 09 PM Monday the stage was...21.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.1 feet Wednesday December 27.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by Tuesday December 26 and
continue to rise to near 22.1 feet by Wednesday December 27. The
river will fall below flood stage by Friday December 29.
At 22.0 feet, Flooding is occurring in farm land near the river.
&&
LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
3601 8938 3595 8948
$$4 follow-up statements
374
WGUS84 KMEG 261729
FLSMEG
Flood Statement
National Weather Service Memphis TN
1129 AM CST Tue Dec 26 2017
The Flood Warning continues for the North Fork Forked Deer River...
S.F. Fork Forked Deer River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC045-271729-
/O.EXT.KMEG.FL.W.0066.000000T0000Z-171230T0000Z/
/DYET1.1.ER.171226T0515Z.171226T1700Z.171229T1800Z.NO/
1129 AM CST Tue Dec 26 2017
The Flood Warning continues for
the North Fork Forked Deer River at Dyersburg
* until Friday December 29.
* At 11 AM Tuesday the stage was 22.2 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 22.0 feet.
* At 22.0 feet...Flooding is occurring in farm land near the river
&&
LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
3601 8938 3595 8948
$$
TNC033-045-097-271729-
/O.CON.KMEG.FL.W.0060.000000T0000Z-000000T0000Z/
/HLST1.1.ER.171223T0218Z.171223T0900Z.000000T0000Z.NO/
1129 AM CST Tue Dec 26 2017
The Flood Warning continues for
the S.F. Fork Forked Deer River near Halls
* until further notice.
* At 11 AM Tuesday the stage was 10.5 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 9.0 feet.
* The river rose above flood stage Friday December 22 and will
continue rising to near 10.8 feet by Friday December 29.
Additional rises may be possible thereafter.
* At 10.5 feet...Flooding on agriculture land near the river.
&&
LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940
$$704
WGUS84 KMEG 270316
FLSMEG
Flood Statement
National Weather Service Memphis TN
916 PM CST Tue Dec 26 2017
The Flood Warning continues for the North Fork Forked Deer River...
S.F. Fork Forked Deer River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC045-280316-
/O.CON.KMEG.FL.W.0066.000000T0000Z-171230T0000Z/
/DYET1.1.ER.171226T0515Z.171226T2100Z.171229T1800Z.NO/
916 PM CST Tue Dec 26 2017
The Flood Warning continues for
the North Fork Forked Deer River at Dyersburg
* until Friday December 29.
* At 09 PM Tuesday the stage was 22.2 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 22.0 feet.
* At 22.0 feet...Flooding is occurring in farm land near the river
&&
LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
3601 8938 3595 8948
$$
TNC033-045-097-280316-
/O.CON.KMEG.FL.W.0060.000000T0000Z-000000T0000Z/
/HLST1.1.ER.171223T0218Z.171223T0900Z.000000T0000Z.NO/
916 PM CST Tue Dec 26 2017
The Flood Warning continues for
the S.F. Fork Forked Deer River near Halls
* until further notice.
* At 09 PM Tuesday the stage was 10.5 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 10.8 feet Friday December 29.
* Flood stage is 9.0 feet.
* The river rose above flood stage Friday December 22 and will
continue rising to near 10.8 feet by Friday December 29 then begin
falling.
* At 10.5 feet...Flooding on agriculture land near the river.
&&
LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940
$$687
WGUS84 KMEG 271706
FLSMEG
Flood Statement
National Weather Service Memphis TN
1106 AM CST Wed Dec 27 2017
The Flood Warning continues for the North Fork Forked Deer River...
S.F. Fork Forked Deer River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued when conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC045-281706-
/O.EXT.KMEG.FL.W.0066.000000T0000Z-171228T1800Z/
/DYET1.1.ER.171226T0515Z.171226T2100Z.171228T1200Z.NO/
1106 AM CST Wed Dec 27 2017
The Flood Warning continues for
the North Fork Forked Deer River at Dyersburg
* until Thursday December 28.
* At 10 AM Wednesday the stage was 22.1 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Maximum forecast stage of 22.1 feet today Wednesday December 27.
* Flood stage is 22.0 feet.
* At 22.0 feet...Flooding is occurring in farm land near the river
&&
LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
3601 8938 3595 8948
$$
TNC033-045-097-281706-
/O.EXT.KMEG.FL.W.0060.000000T0000Z-171231T2100Z/
/HLST1.1.ER.171223T0218Z.171223T0900Z.171231T1500Z.NO/
1106 AM CST Wed Dec 27 2017
The Flood Warning continues for
the S.F. Fork Forked Deer River near Halls
* until Sunday December 31.
* At 10 AM Wednesday the stage was 10.3 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9.0 feet.
* At 10.5 feet...Flooding on agriculture land near the river.
&&
LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940
$$438
WGUS84 KMEG 281207
FLSMEG
Flood Statement
National Weather Service Memphis TN
607 AM CST Thu Dec 28 2017
The Flood Warning has been cancelled for the North Fork
Forked Deer River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued when conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC045-281237-
/O.CAN.KMEG.FL.W.0066.000000T0000Z-171228T1800Z/
/DYET1.1.ER.171226T0515Z.171226T2100Z.171227T2000Z.NO/
607 AM CST Thu Dec 28 2017
Forecast information for
North Fork Forked Deer River at Dyersburg
* At 5 AM Thursday the stage was 21.7 feet.
* No flooding is currently forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue a slow fall.
* At 22.0 feet...Flooding is occurring in farm land near the river
&&
LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
3601 8938 3595 8948
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 25, 8:49 PM CST, 52 minutes earlier.
Area forecast discussion, Dec 25, 8:49 PM CST, 52 minutes before
Area Forecast Discussion National Weather Service Memphis TN 849 PM CST Mon Dec 25 2017 .UPDATE... Looking at the latest images out of KPAH radar, a band of light snow or flurries may be occurring from near Malden, Missouri southeastward to near Paris, Tennessee. Clouds have kept temperatures in the lower to mid 30s thus far, but some clearing is expected by sunrise. Temperatures will plummet into the mid 20s once this occurs. Updated earlier to add 20 to 30 pops for light snow showers. No further updates are expected. KRM && .DISCUSSION... /issued 338 PM CST Mon Dec 25 2017/ Cold temperatures and uncertainty with regard to a couple of potential rounds of Wintry weather are the highlights of this forecast update. Current temperatures are in the low to middle 30s across the Midsouth. We briefly saw the sun earlier today...but clouds have returned area wide. As a result...most of the area has likely already reached daily highs. The ECMWF as well as the HRRR still show a weak disturbance moving across East Missouri into Middle TN overnight. WPC seems to favor this solution as well. Will maintain slight chance pops in northern portions of TN, and the Missouri bootheel. Moisture is not particularly abundant...so will just advertise flurries for now. A very broad trough is currently in place across the entire United States, centered over the Mississippi River. North to Northwest flow across West Canada into the Northern Plains can be traced all the way to the North Pole. If Santa would have made a direct flight into the Central US he would have a great tailwind for the entire flight. This pattern will remain largely unchanged for the upcoming work week into next weekend. However, a series of disturbance moving out of the Northern Plains across the middle Mississippi River valley will result in a couple of rounds of potential Wintry weather. A reinforcing Arctic cold front will move across the Midsouth tomorrow ushering in a bitterly cold Arctic Airmass. Dew points will be in the single digits to teens across much of the region in the wake of this front. Meanwhile along the Gulf coast into South Texas the subtropical jet will become invigorated. A band of rain and or snow showers will likely develop somewhere between the Northern Gulf Coast and North Mississippi. While most of the precipitation is expected to our South...it is difficult to ignore guidance and leave out any mention of wintry weather early Thursday over North Mississippi. Temperatures are expected to warm to near 40 Thursday afternoon, so any lingering precipitation should change back to rain. Another cold front is expected Saturday resulting in bitterly cold temperatures Sunday into early next week. Portions of the Midsouth may struggle to warm above freezing Saturday with widespread temperatures in the teens Sunday and Monday mornings. Uncertainty is high but we could see additional Wintry Weather late Saturday into Sunday. 30 && .AVIATION... VFR conditions with periods of mid and high clouds. Can't rule out a snowflake in KJBR or KMKL this evening. Expect light ENE winds through Tuesday morning gradually increasing to 8-10 kts as another reinforcing cold front drops south into the region. SJM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Dec 25, 2:44 PM CST, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 244 PM CST Mon Dec 25 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-262245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 244 PM CST Mon Dec 25 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winter weather will be possible across portions of the Mid South Thursday and again next weekend. There remains plenty of uncertainty regarding the timing, precipitation types and amounts. Please monitor the latest forecast information as we progress through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 9:46 PM CST | River Flood Advisory | MEG | Decatur, Perry | 4 days |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.